Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Apr 1, 2012, 7:01 PM EDT for Edgefield County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2012, 7:01 PM EDT (23:01 UTC)
- Expired
- Apr 1, 2012, 7:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
County Edgefield County, SC
The radar
The Columbia radar (KCAE), 96 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527
WWUS82 KCAE 012301
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
701 PM EDT SUN APR 1 2012
SCZ018-025-026-012345-
EDGEFIELD-MCCORMICK-SALUDA-
701 PM EDT SUN APR 1 2012
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF
EDGEFIELD...MCCORMICK AND SALUDA COUNTIES THROUGH 745 PM EDT...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...7 MILES NORTH OF MCCORMICK...MOVING SOUTHEAST
AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCCORMICK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
DIME SIZE HAIL...
DANGEROUS LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3407 8234 3406 8232 3398 8230 3402 8224
3399 8222 3398 8219 3399 8215 3399 8205
3396 8204 3396 8202 3405 8194 3401 8177
3374 8206 3398 8240
TIME...MOT...LOC 2301Z 300DEG 24KT 3401 8225
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Apr 1, 4:44 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 1, 4:44 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 444 PM EDT SUN APR 1 2012 .SYNOPSIS... THE RIDGE WILL WEAKEN TONIGHT AHEAD OF AN APPROACHING COLD FRONT. ANOTHER WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE NORTH ON MONDAY. A SLIGHTLY STRONGER FRONTAL SYSTEM WILL AFFECT THE AREA LATER IN THE WEEK. && .NEAR TERM /TONIGHT/... SCENARIO IS A LOT LIKE YESTERDAY WITH A WEAK SHORT WAVE APPROACHING FROM THE NORTHWEST AT THE MOST UNSTABLE TIME OF THE DAY. BOTH SPC AND NSSL WRF MODELS SUGGEST AT LEAST WIDELY SCATTERED CONVECTION MAINLY THIS EVENING...IF THE SHOWER ACTIVITY CAN HOLD TOGETHER EAST OF THE MOUNTAINS. DRY RIGHT NOW...BUT WILL ADJUST FORECAST UP DEPENDING ON RADAR TRENDS THE NEXT HOUR OR SO. OTHERWISE A MILD NIGHT WITH LOWS MAINLY IN THE UPPER 50S. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... THE NAM AND GFS SHOW A WEAKENING COLD FRONT DROPPING SOUTHWARD AND STALLING IN THE FORECAST AREA MONDAY. THIS FRONT MAY SUPPORT THUNDERSTORMS BUT THE CHANCE STILL APPEARS LIMITED BY SHALLOW MOISTURE AND UPPER-LEVEL RIDGING APPROACHING FROM THE WEST. WILL ADVERTISE MAINLY SLIGHT CHANCE POPS FOR MONDAY. THE FRONT SHOULD WEAKEN BY TUESDAY AS AN ONSHORE FLOW DEVELOPS. LOW-LEVEL MOISTURE WILL INCREASE SOMEWHAT WITH SOME WEAK IMPULSES ALOFT SO WILL INCREASE POPS TO LOW CHANCE FOR TUESDAY. MONDAY MAX TEMPS QUITE WARM WITH READINGS IN THE UPPER 80S TO NEAR 90 AHEAD OF THE WEAK FRONT...COOLING A BIT BEHIND THE BOUNDARY ON TUESDAY. TEMPS GENERALLY CLOSE TO MODEL CONSENSUS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... SOME LOW CONFIDENCE WITH TIMING OF THE NEXT FRONTAL SYSTEM APPROACHING FROM THE WEST LATER IN THE WEEK. GFS AND ECMWF HAVE SOME TIMING DIFFERENCES WITH THE ASSOCIATED CLOSED UPPER LOW LIFTING OUT OF THE GREAT PLAINS BY LATE WEDNESDAY. DRYING MAY OCCUR SATURDAY AS THE SYSTEM SHIFTS EASTWARD. GENERALLY LOW CHANCE POPS WEDNESDAY THROUGH FRIDAY...AND MOSTLY DRY SATURDAY AND SUNDAY AS THE FRONTAL SYSTEM MOVES EAST OF THE AREA. TEMPERATURES ABOVE NORMAL WEDNESDAY...AND NEAR NORMAL FOR THE REMAINDER OF THE EXTENDED PERIOD. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... NOT MUCH GOING ON CURRENTLY WITH CONVECTIVE ACTIVITY. HOWEVER... A WEAK SHORT WAVE CONTINUES TO APPROACH THE REGION FROM THE NORTHWEST. THIS FEATURE MAY HELP TO KICK OFF SOME WIDELY SCATTERED OR PERHAPS ISOLATED SHOWER AND THUNDERSTORM ACTIVITY THIS EVENING 00Z-03Z TIME FRAME. BUT CONDITIONS ARE EXPECTED TO BE MAINLY VFR FOR THE NEXT 24 HOURS AS HIGH PRESSURE WEAKENS TONIGHT AND A WEAK FRONTAL BOUNDARY DROPS SOUTHWARD TOWARD THE FORECAST AREA MONDAY. DUE TO TIMING AND AERIAL COVERAGE ISSUES ...DECIDED NOT TO MENTION AT TAF SITES THIS EVENING OR MONDAY AFTERNOON. LOW LEVEL MOISTURE SORT OF LIMITED OVERNIGHT BUT TAF SITES OF AGS AND OGB MAY STILL EXPERIENCE A BRIEF PERIOD OF MVFR VBSYS IN FOG AROUND DAYBREAK MONDAY. THE FOG IS EXPECTED TO DISAPPEAR QUICKLY AFTER THE SUN COMES UP. EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CONDITIONS POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Apr 1, 4:26 AM EDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 426 AM EDT SUN APR 1 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 426 AM EDT SUN APR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 1, 7:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
701 PM EDT SUN APR 1 2012
SCZ018-025-026-012345-
EDGEFIELD-MCCORMICK-SALUDA-
701 PM EDT SUN APR 1 2012
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF
EDGEFIELD...MCCORMICK AND SALUDA COUNTIES THROUGH 745 PM EDT...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...7 MILES NORTH OF MCCORMICK...MOVING SOUTHEAST
AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCCORMICK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
DIME SIZE HAIL...
DANGEROUS LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3407 8234 3406 8232 3398 8230 3402 8224
3399 8222 3398 8219 3399 8215 3399 8205
3396 8204 3396 8202 3405 8194 3401 8177
3374 8206 3398 8240
TIME...MOT...LOC 2301Z 300DEG 24KT 3401 8225The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:18 PM EDT | Special Weather Statement | CAE | Saluda | 42 min |
| Mar 31, 9:00 PM EDT | Special Weather Statement | CAE | Aiken, Edgefield, McCormick | 60 min |
| Mar 31, 9:09 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 66 min |
| Mar 31, 9:29 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 38 min |
| Mar 31, 10:48 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 57 min |
| Apr 1, 7:07 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 38 min |
| Apr 1, 7:45 PM EDT | Special Weather Statement | CAE | Edgefield | 45 min |
| Apr 1, 7:52 PM EDT | Special Weather Statement | CAE | Newberry | 38 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.